MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48030
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k162717.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The evo-20-25-8-e device of lot number c1588842 was unavailable for evaluation.With the information provided, document based investigation was conducted.Prior to distribution all evo-20-25-8-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-8-e device of lot number c1588842 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1588842; upon review of complaints this failure mode has not occurred previously with this lot #c1588842.The instructions for use which accompanies this device instructs the user to "when stent point-of-no return has been passed, pulled safety wire out of delivery handle near wire guide port".There is no evidence to suggest that the customer did not follow the instructions for use a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the suture becoming trapped between the inner and outer catheter.Customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The stent was exposed during procedure and the applicator to remain in patient was pulled out as well.Product wont be returned.Customer disposed.Highly contaminated."as per complaint form": the stent was released but was with the introduction system withdrawn.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8775785
Report Number3001845648-2019-00315
Device Sequence Number11262458
Product Code ESW
UDI-Device Identifier10827002480305
UDI-Public(01)10827002480305(17)210225(10)C1588842
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model NumberG48030
Device Catalogue NumberEVO-20-25-8-E
Device Lot NumberC1588842
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/08/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1